Discussions By Condition: Medical Stories

I'm so sick of being sick...

Posted In: Medical Stories 5 Replies
  • Posted By: phylstar
  • June 19, 2007
  • 09:43 AM

I wasn't feeling well -- I was tired and achy and feeling really lousy. I had all the symptoms of a cold or an allergy. I went to my primary care doctor and he prescribed generic Allegra.

I told him I thought I may also have a urinary tract infection. He did not order a urine test to see if I actually had an infection, he simply asked me, "What antibiotic would you like to take." I'm still angry with myself for not saying anything -- I said Cipro is the antibiotic most used for this problem. So he gave me the prescription for Cipro and I took it.

A few days later I was much sicker. I was coughing up brownish phlegm. My chest hurt, I was wheezing and had a slight fever. I went to my new primary care doctor and she ordered a chest x-ray and prescribed Albuterol INH-P (I used the inhaler twice a day for two days and stopped. I was breathing easier) and Levaquin. So I took Cipro twice a day for three days and Levaquin once a day for five days.

My body does not like Levaquin. I became painfully constipated. I couldn't eat or sleep. A friend recommended that I try prune juice and an apple, which ended the constipation and created the diarrhea.

I now have a rash on both arms from wrist to shoulder, pain that radiates from my arms to my jaw line on the left side of my body. Now I no longer get the normal urge to evacuate -- I get a searing pain in my neck, lightheadedness, and a feeling I have trouble explaining -- it's a feeling of terror, as if something was very wrong and it's too weird.

A bowel movement relieves the pain temporarily until the next time-- and I seem to be constipated (and painfully gassy) in between.

My new primary care doctor sent me a little note in the mail to tell me there was a problem with the chest x-ray. When I called the office the nurse told me the x-ray came back "abnormal" and the doctor wanted me to get a CAT scan. I'm still awaiting the results.

From what I have read online it seems I have had some kind of reaction to Levaquin. Has anyone else out there experienced the same thing? How do you cope and what's the solution? Please tell me there is a cure?

Reply Flag this Discussion

5 Replies:

  • I know how you feel. I have had something I guess simular!! I had Severe Urinary tract infection. was put on levaquin and sent to a uriologist my bladder was not emptying and i was full of infection and blood (I am a 45 year old female) after taking levaquin i was changed to cipro 500 mg 2xday. never got better wore a cathader for two weeks went back to the uriologist still infection and blood but cathader was removed. one week later full bladder again unable to empty. put back on cipro--back to the uriologist (still trying to get cystcoscope) this has been going on for 6 weeks now. last wednesday morning 6-13 woke up at 5:00 a.m. with terrible pain in abdomen rushed to the er 60 miles away-had a blockage in small intestins.. no reason from anyone what is going on with me barley missed surgery was very ill. still not diagnoised. released from hospital Saturday. Never considered that all this could have been caused from levaquin and cipro.
    onale1961 2 Replies Flag this Response
  • Please, whenever you are prescribed an antibiotic, look it up on www.drugs.com and look up ALL the side effects. I was prescribed avelox, and after taking just one pill had horrible side effects and thought I was going crazy. Looked it up on drugs.com and found this drug has a side effect of "depersonalization" - aka the "crazies"! Also, this drug can cause a tendon to tear, requiring surgery! I am not kidding - I wonder how many poor people have had these side effects and never linked them to this drug. Docs just don't concern themselves with side effects of a drug. You must be an informed consumer. Please do this with any medication you are taking, and if you are taking more than one med, click on their drug interactions checker - it is a great resource. Also, with antibiotic use it is necessary to get yourself a good quality PROBIOTIC to counterbalance the antibiotic's stripping away all of your good intestinal bacteria. A PROBIOTIC will help right the inbalance caused by antibiotic use, and will help strengthen your immune system. Try to find one with several strains of beneficial flora. With that said, it sound like the original poster may have pneumonia. Have you had your results yet? What do they suggest? DOM
    acuann 3,080 Replies Flag this Response
  • Hi, thanks so much for the info. No I have not been diagnosed and do not think I am any closer to getting answers than I was when all this started. I really do not know what to do..... as she said sick of being sick tired of running to doctors and getting broke from all above I have a 10 year old son and I have to try to get back to focusing on him. I wish I knew what to do or where to go for help. I have a surgen, uriologist, and oncologist who keep sending me back and forth. (cancer survior 1999 do not feel it is related) although the surgeon says problems could be resulting from previous surgery-scar tissue and some other word he used. Thanks again for the post
    onale1961 2 Replies Flag this Response
  • Has chronic fatigue syndrome been considered or ruled out?MC
    Anonymous 42,789 Replies Flag this Response
  • Yes, thanks for asking. PSW
    phylstar 3 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?